Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 402, NWS Jackson, MS

November 24, 2004Adams County, Claiborne County, Jefferson County, Mississippi; Catahoula Parish, Concordia Parish, Tensas Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Nov 24, 2004, 1:25 AM CST for Adams County, Claiborne County, Jefferson County, Mississippi; Catahoula Parish, Concordia Parish, Tensas Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 24, 2004, 1:25 AM CST (07:25 UTC)
Expired
Nov 24, 2004, 2:15 AM CST
In force
50 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Catahoula Parish, LA, Concordia Parish, LA, Tensas Parish, LA, Adams County, MS, Claiborne County, MS, Jefferson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 23, 8:15 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2004-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2004-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1370 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
1.9
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 240725
SVRJAN
LAC025-029-107-MSC001-021-063-240815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
123 AM CST WED NOV 24 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CATAHOULA PARISH IN NORTHEAST LOUISIANA
  CONCORDIA PARISH IN NORTHEAST LOUISIANA
  THIS INCLUDES THE CITIES OF...VIDALIA...FERRIDAY
  TENSAS PARISH IN NORTHEAST LOUISIANA
  ADAMS COUNTY IN SOUTHWEST MISSISSIPPI
  THIS INCLUDES THE CITY OF NATCHEZ
  CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI
  JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI

* UNTIL 215 AM CST

* AT 123 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
  IN EXCESS OF 60 MPH MOVING INTO SOUTHWEST TENSAS AND CONCORDIA     
  PARISHES. THESE STORMS WILL SWEEP EASTWARD ACROSS TENSAS AND       
  CONCORDIA PARISHES...AND INTO CLAIBORNE...JEFFERSON...AND ADAMS    
  COUNTIES.

* THE SEVERE THUNDERSTORM WILL AFFECT...
  VIDALIA BY 130 AM CST
  NATCHEZ BY 135 AM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
TUHNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3193 9153 3178 9156 3129 9188 3123 9173
      3116 9159 3127 9150 3145 9133 3199 9101

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 9:30 PM CST, 3 hours 55 minutes earlier.

Area forecast discussion, Nov 23, 9:30 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CST TUE NOV 23 2004

.UPDATED...WILL DO A COSMETIC UPDATE TO ADJUST WORDING...REMOVE ANY
EVENING OR AFTER MIDNIGHT WORDING WHERE POSSIBLE. WILL ALSO ADJUST
TEMPS MAINLY SOUTH AND CENTRAL. NO OTHER CHANGES POSSIBLE AT THIS
TIME.

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THRU 24/12Z MSZ018-019-025>052 TORNADO WATCH
888 THRU 24/8Z MSZ018-019-025>029>038-040>042 TORNADO WATCH 890 THRU
24/8Z MSZ047-043>045-048>051-053>056-059>064
LA...FLASH FLOOD WATCH THRU 24/12Z LAZ007>009-015-016 TORNADO WATCH
890 THROUGH 24/08Z LAZ008-009-015-016-023>026
AR...FLASH FLOOD WATCH THRU 24/12Z ARZ074-075

&&
Hazardous weather outlook, Nov 23, 2:30 PM CST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CST TUE NOV 23 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
242030-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
230 PM CST TUE NOV 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND WESTERN MISSISSIPPI LATE
THIS AFTERNOON AND TONIGHT.  SCATTERED SEVERE THUNDERSTORMS ARE
EXPECTED OVER EAST MISSISSIPPI	TONIGHT.

AN INTENSE UPPER LEVEL LOW PRESSURE SYSTEM OVER THE SOUTHERN
PLAINS WILL CONTINUE TO MOVE EAST TOWARD THE LOWER MISSISSIPPI
VALLEY REGION TONIGHT.	A VERY WARM AND UNSTABLE AIRMASS IS IN
PLACE. SEVERE THUNDERSTORMS ARE ERUPTING OVER CENTRAL LOUISIANA
ALONG A WARM FRONT...AND THEY WILL MOVE INTO AREAS WEST OF THE
MISSISSIPPI RIVER BEFORE DARK.

WIND FLOW THROUGH THE ATMOSPHERE WILL INCREASE DRAMATICALLY BY
LATE AFTERNOON AS THE INTENSE LOW PRESSURE SYSTEM PIVOTS THIS
WAY. A STRONG UPPER LEVEL JET WILL SWING INTO THE LOWER
MISSISSIPPI RIVER VALLEY AS THE ASSOCIATED LOWER LEVEL JET
PUNCHES INTO THE AREA. THIS WILL RESULT IN A POWERFUL STORM
ENVIRONMENT WITH INTENSE WIND SHEAR THROUGH THE ATMOSPHERE AND
ABUNDANT MOISTURE AND INSTABILITY TO PRODUCE  LONG LIVED
SUPERCELL THUNDERSTORMS. THE INTENSE WIND SHEAR IN PLACE WILL
RESULT IN  TORNADO DEVELOPMENT PROGRESSING FROM WEST TO EAST...
ESPECIALLY IN AREAS ALONG AND WEST OF INTERSTATE 55 THROUGH
TONIGHT .  THESE STORMS WILL ALSO HAVE THE POTENTIAL FOR LARGE
HAIL AND DAMAGING WIND GUSTS TO 80 MPH.

THESE ATMOSPHERIC  CONDITIONS WILL SPREAD ACROSS THE REST OF THE
FORECAST AREA TONIGHT AS THE UPPER LOW PIVOTS TO THE NORTHEAST
AND THE COLD FRONT PROGRESSES EASTWARD. THE POTENTIAL FOR SEVERE
STORMS WILL CONTINUE INTO THE NIGHTTIME HOURS OVER WESTERN AREAS
AND CONTINUE FOR EAST MISSISSIPPI THROUGH SUNRISE.

...FLOODING...
A VERY MOIST AIRMASS WILL LEND TO THUNDERSTORMS WITH TORRENTIAL
RAINFALL OVER MUCH OF THE OUTLOOK AREA TONIGHT. RAINFALL OF TWO
TO THREE INCHES MAY FALL IN A SHORT TIME. SOILS ARE VERY MOIST
AND SUCH INTENSE RAINFALL COULD LEAD TO SIGNIFICANT FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...
A COOLER AIRMASS WILL MOVE IN FOR WEDNESDAY NIGHT AND
THANKSGIVING DAY. A COMBINATION OF DRY AIR...NEAR CALM WINDS AND
CLEAR SKIES...WILL BRING THE POTENTIAL FOR THE AREAS FIRST FREEZE
FRIDAY MORNING. AT THIS TIME...AREAS OVER EAST MISSISSIPPI ALONG
AND NORTH OF I-20 HAVE THE GREATEST POTENTIAL.

...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS..WILL BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Nov 24, 12:47 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1247 AM CST WED NOV 24 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     HAIL             1 W UTICA               32.10N 90.64W
11/23/2004  1.50 INCH        HINDS              MS   LAW ENFORCEMENT

            VEHICLE WINDSHIELDS BROKEN.

&&

BYRD
Local storm report, Nov 24, 12:49 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1249 AM CST WED NOV 24 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 AM     HAIL             5 W RAYMOND             32.26N 90.51W
11/23/2004  0.75 INCH        HINDS              MS   AMATEUR RADIO

&&

BYRD
Local storm report, Nov 24, 12:59 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1259 AM CST WED NOV 24 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     2 S VICKSBURG           32.30N 90.87W
11/23/2004                   WARREN             MS   AMATEUR RADIO

            LARGE TREES DOWN 2 MILES SOUTH OF CHINA GROVE RD.

&&

BYRD
Local storm report, Nov 24, 1:00 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1259 AM CST WED NOV 24 2004 42
0.TIME...   ...EVENT...   N .... ITY LOCATION...     ...LA . O..L.
..DATE...   ....MAG..... A . ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     2 S VICKSBURG           32.30N 90.87W
11/23/2004   / 0 4           WARREN             M    AMATEUR RADIO

      LARGE TREES DOWN 2 MILWS S UIH OF CHINA GROVE RD.

&&

BYRD
Local storm report, Nov 24, 1:23 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
123 AM CST WED NOV 24 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     HAIL             PEARL                   32.27N 90.11W
11/24/2004  0.75 INCH        RANKIN             MS   TRAINED SPOTTER

&&

BURSE
Local storm report, Nov 24, 1:24 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
124 AM CST WED NOV 24 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     HAIL             PEARL                   32.27N 90.11W
11/24/2004  0.75 INCH        RANKIN             MS   TRAINED SPOTTER

&&

BURSE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 6:12 PM CSTSevere Thunderstorm WarningJANWashington48 min
Nov 23, 6:15 PM CSTSevere Thunderstorm WarningJANGrenada30 min
Nov 23, 6:25 PM CSTTornado WarningJANGrenada35 min
Nov 23, 6:33 PM CSTSevere Thunderstorm WarningJANHumphreys, Sunflower42 min
Nov 23, 6:42 PM CSTSevere Thunderstorm WarningJANLowndes33 min
Nov 23, 6:57 PM CSTSevere Thunderstorm WarningJANLeflore33 min
Nov 23, 7:15 PM CSTSevere Thunderstorm WarningJANLowndes15 min
Nov 23, 7:24 PM CSTSevere Thunderstorm WarningJANGrenada66 min
Nov 23, 7:28 PM CSTSevere Thunderstorm WarningJANCarroll47 min
Nov 23, 7:56 PM CSTSevere Thunderstorm WarningJANWashington49 min
Nov 23, 8:46 PM CSTFlash Flood WarningJANWashington3 hr
Nov 23, 9:15 PM CSTSevere Thunderstorm WarningJANClay35 min
Nov 23, 9:35 PM CSTSevere Thunderstorm WarningJANIssaquena, Warren25 min
Nov 23, 9:48 PM CSTSevere Thunderstorm WarningJANSharkey27 min
Nov 23, 9:52 PM CSTFlash Flood WarningJANCarroll, Grenada, Leflore3 hr
Nov 23, 10:03 PM CSTSevere Thunderstorm WarningJANHumphreys, Yazoo27 min
Nov 23, 10:07 PM CSTSevere Thunderstorm WarningJANIssaquena, Warren38 min
Nov 23, 10:26 PM CSTSevere Thunderstorm WarningJANHolmes49 min
Nov 23, 10:30 PM CSTTornado WarningJANClaiborne45 min
Nov 23, 10:41 PM CSTSevere Thunderstorm WarningJANAdams, Jefferson34 min
Nov 23, 10:54 PM CSTSevere Thunderstorm WarningJANWarren51 min
Nov 23, 11:01 PM CSTTornado WarningJANAdams39 min
Nov 23, 11:27 PM CSTTornado WarningJANJefferson48 min
Nov 23, 11:31 PM CSTTornado WarningJANHinds, Warren59 min
Nov 23, 11:35 PM CSTTornado WarningJANAdams55 min
Nov 23, 11:56 PM CSTTornado WarningJANClaiborne49 min
Nov 24, 12:15 AM CSTSevere Thunderstorm WarningJANFranklin, Jefferson35 min
Nov 24, 12:17 AM CSTTornado WarningJANMadison58 min
Nov 24, 12:24 AM CSTTornado WarningJANCopiah, Hinds51 min
Nov 24, 12:31 AM CSTSevere Thunderstorm WarningJANAdams29 min
Nov 24, 12:34 AM CSTSevere Thunderstorm WarningJANLawrence, Lincoln41 min
Nov 24, 12:40 AM CSTSevere Thunderstorm WarningJANRankin35 min
Nov 24, 12:46 AM CSTTornado WarningJANLawrence44 min
Nov 24, 12:52 AM CSTTornado WarningJANSimpson38 min
Nov 24, 12:53 AM CSTTornado WarningJANLincoln52 min
Nov 24, 1:02 AM CSTTornado WarningJANLeake, Rankin, Scott58 min
Nov 24, 1:26 AM CSTTornado WarningJANSimpson, Smith64 min
Nov 24, 1:29 AM CSTTornado WarningJANLawrence31 min
Nov 24, 1:37 AM CSTTornado WarningJANJefferson Davis38 min
Nov 24, 1:46 AM CSTTornado WarningJANNeshoba44 min
Nov 24, 1:59 AM CSTTornado WarningJANLawrence, Marion46 min
Nov 24, 2:00 AM CSTSevere Thunderstorm WarningJANScott30 min
Nov 24, 2:03 AM CSTTornado WarningJANJasper57 min
Nov 24, 2:11 AM CSTTornado WarningJANCovington, Jefferson Davis64 min
Nov 24, 2:19 AM CSTTornado WarningJANNewton41 min
Nov 24, 2:25 AM CSTTornado WarningJANWinston35 min
Nov 24, 2:26 AM CSTSevere Thunderstorm WarningJANKemper, Noxubee64 min
Nov 24, 2:37 AM CSTTornado WarningJANLauderdale58 min
Nov 24, 2:43 AM CSTTornado WarningJANNoxubee62 min
Nov 24, 2:46 AM CSTTornado WarningJANMarion44 min
Nov 24, 2:58 AM CSTTornado WarningJANJones47 min
Nov 24, 3:04 AM CSTTornado WarningJANLamar41 min
Nov 24, 3:22 AM CSTTornado WarningJANForrest23 min
Nov 24, 3:56 AM CSTTornado WarningJANForrest34 min
Nov 24, 4:06 AM CSTSevere Thunderstorm WarningJANJones24 min
Nov 24, 4:48 AM CSTSevere Thunderstorm WarningJANForrest27 min
Nov 23, 7:36 PM CSTSevere Thunderstorm WarningJANMorehouse54 min
Nov 23, 7:48 PM CSTFlash Flood WarningJANWest Carroll2 hr
Nov 23, 8:32 PM CSTTornado WarningJANFranklin, Richland58 min
Nov 23, 8:33 PM CSTTornado WarningJANFranklin, Richland57 min
Nov 23, 8:54 PM CSTTornado WarningJANCatahoula51 min
Nov 23, 9:05 PM CSTSevere Thunderstorm WarningJANMadison35 min
Nov 23, 9:46 PM CSTTornado WarningJANCatahoula, Tensas59 min
Nov 23, 9:55 PM CSTSevere Thunderstorm WarningJANMadison35 min
Nov 24, 12:49 AM CSTSevere Thunderstorm WarningJANCatahoula46 min
Nov 24, 12:58 AM CSTSevere Thunderstorm WarningJANFranklin, Richland42 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.